Injecting Methotrexate

Hi,

I've been reading all the posts on here, it really is a great place to come :-)

I was diagnosed with RA last summer, and have been finding out more about it and making good progress stabilising on various drugs. It is soooo reassuring to read how everyone else is, their experiences, tips etc. I feel a lot happier and more at peace with my RA since joining the site.

I have been taking MXT orally (amongst other drugs) for about 3 months now, and although I have felt the benefits from it I still struggle with nausea, tummy cramps, fermenting tummy and the 'd' word (that I can't spell!!).

I had a rheumy clinic today and am going to start injecting MXT from Monday. I have a double appointment with the nurse at my surgery. I feel a little nervous, but also quite positive as I understand injecting will most probably help alleviate some of the yukky side effects.

I'm not sure if I am asking a question, or just sharing my mild nervousness! Any hints, tips, positive encouragement gratefully received :-)

JEM x

12 Replies

oldestnewest
  • Hi, I inject honey and you will be surprised how easy and painless it is...so don't worry. Maryx

  • Isn't honey a bit sticky to inject!! , sorry, I must try to be serious :)))) Rx

  • Wrote that wrong!!! I meant to say...don't worry honey..you..etc but I think I prefer it the first time.x

  • Me too, gave me a giggle!! Xx

  • Hi, I agree with Mary, it is easy and I did notice a difference when I changed from tablets to injection. Your nurse will guide you through everything you need to do and watch you whilst you do your first..

    Poppy

  • Hi, I;m no longer on Methotrexate, but i injected for several years. A nurse from the drug company came to my house and told me what to do, and watched while I did my first one. They gave me a chart so I could keep track of where I was in my injection rota. Week 1 left thigh, week 2 right thigh, week 3 left abdomen, week 4 right abdomen. This method gave each injection site a three week rest before it is used again. As Mary said, it is easier than you imagine. Kath xx

  • Thank you very much x it helps to read your positives.

    I'm trying not to be wimpy about it! :-)x

  • You are not being wimpy, everything that is new can be scary.x

  • Hi Jem95, Yes this is a really great place for support and just to talk. I was on the methotrexate pills and had side effects. DR. wanted to raise the dose to 25 mg, and inject it, No problems so far. I find it much better than the tablets Good luck to you!!!

  • I started injecting a couple of weeks ago and did it myself last week I was really surprised at how easy it was, I have to miss it this week because I have a cough/cold but hope it will be ok by next week - good luck am sure you will be fine

    Jen x

  • Hi I am no longer on MTX but did use the injections for some years until last October. When I first went on it, the nurse at our surgery showed me how to inject it and i went to her for 3 weeks to have it done and then on the 4th week, she watched me do it. You usually inject into your midriff which is much easier and less painful than anywhere else! The side effects of MTX do get less on the injections although I still got the occasional feeling of nausea but it soon passed off. I used to inject on a Wednesday immediately after breakfast. Much much better than the tablets which were a nightmare causing a lot of sickness, nausea etc for a couple of days. Good luck with it. LavendarLady x

  • Thank you so much for replying. It really does help to understand other peoples' experiences. I am sure I will be fine after Monday, and at least I am going to my GP practice rather than back to the hospital 20 odd miles away.

    They need to increase my MXT dosage, but are going to get me on injections and stable first before increasing.

    Thank you ll for taking the time to reply - it is much appreciated xxx

You may also like...